MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH ROD CLAMP; MISC ORTHO SURGICAL INSTR

MEDOS INTERNATIONAL SàRL CH ROD CLAMP; MISC ORTHO SURGICAL INSTR
Model Number 299704175
Medical Device Problem Code Corroded (1131)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product investigation was conducted.Visual inspection: rod clamp was received at us cq.Upon visual inspection at cq, it is observed that there were few rust spots found at multiple places on the surface of the device.There were few scratches and discolored spots found on the surface of the device.Thus, the complaint is being confirmed.Document/ specification review: the relevant drawings were reviewed during investigation: no design issues were found which can contribute to this complaint condition.Investigation conclusion: a visual inspection, and document/ specification review were performed as part of this investigation.The complaint is being confirmed as there were few rust spots found on the surface of the device.While a definitive root cause could not be determined, it is possible that the present complaint condition might be due to improper maintenance or sterile processing.No product design or manufacturing issues were identified, and no new malfunctions were identified either.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.A device history record (dhr) review was conducted: a review of the receiving inspection (ri) for rod clamp was conducted identifying that lot number gm4955801 was released in three batches.Batch 1: lot qty of (b)(4) units were released on (b)(6) 2017 with no discrepancies.Batch 2: lot qty of (b)(4) units were released on (b)(6) 2017 with no discrepancies.Batch 3: lot qty of (b)(4) units were released on (b)(6) 2017 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that the expedium instruments are showing pitting corrosion.This was noticed in central sterile service department (cssd).There was no patient involvement reported.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
(b)(4).

Brand Name
ROD CLAMP
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key9384475
Report Number1526439-2019-52519
Device Sequence Number2219898
Product Code LXH
UDI-Device Identifier10705034467313
UDI-Public(01)10705034467313
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number299704175
Device Catalogue Number299704175
Device Lot NumberGM4955801
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/22/2019
Initial Date Received by Manufacturer 10/30/2019
Supplement Date Received by Manufacturer12/17/2019
Initial Report FDA Received Date11/27/2019
Supplement Report FDA Received Date12/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1